MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned stuck in sfc-25 cartridge.Cartridge was returned in device tray with clear residue.Visual inspection found no visible damage to the device, residue on lens and the lens stuck in the cartridge.A lens work order search was performed.No other similar complaint type event found.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon loaded a 12.6mm micl12.6, implantable collamer lens, -11.5 diopter, and the lens ripped.There was no patient contact.The back up lens was used with no issues.The reporter stated that the cause of event was unknown.
 
Additional Manufacturer Narrative
Corrected data concomitant medical products: cartridge model no.: sfc-25 and cartridge lot no.: 1380994.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7382965
Report Number2023826-2018-00488
Device Sequence Number1232895
Product Code MTA
UDI-Device Identifier00841542103053
UDI-Public00841542103053
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer05/30/2018
06/01/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/31/2018
06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1